MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SRC14112720
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is two or two initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00239 and 2954740-2016-00238 (b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the coiling procedure the first cashmere coil (src14112720/c21941) broke inside the microcatheter (type/lot unknown), the microcatheter was removed along with the broken coil inside.A new microcatheter (lot unknown) was used to continue with the procedure.The second complaint cashmere coil (src14111820/g15957) was the 6th coil being positioned inside the aneurysm; there were 5 cms of the coil remaining outside the aneurysm when the physician decided to remove the coil.When being removed the coil broke at the detachment part and the coil could no longer be removed, part of the coil remains protruding from the aneurysm.Post-procedure patient was reported to be stable and recovering in icu.
 
Additional Manufacturer Narrative
This is two or two final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00239 and 2954740-2016-00238.Age and gender of the patient.Very limited information was received.The device positioning unit (dpu) and the coil were not returned.The sl-10 microcatheter was returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The unidentified coil was returned completely stretched and severely entangled.No coil was found inside the cleaned microcatheter.The coil was still attached to the dpu via the detachment fiber.Due to the completely stretched coil no identification is possible and the coils condition does not match either pi contained in this com plaint.No manufacturing defects were found.The complaint of the coil detaching inside the microcatheter is not confirmed.The detached coil was not found inside the microcatheter and the dpu/coil returned could not be identified due to the complete coil stretching nor did it match the complaint event of the unintended detachment inside the microcatheter, therefore the root cause of the coil¿s resistance and unintended detachment inside the microcatheter cannot be determined.Without the identification or the return of the microcoil system used in the procedure, no further analysis can be performed.A review of the manufacturing documentation associated with this lot c21941 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was not confirmed, the complaint coil was returned still attached to the device positioning unit and could not be identified as it was completely stretched.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.As reported by a healthcare professional, during the coiling procedure the first cashmere coil (src14112720/c21941) broke inside the microcatheter (competitor¿s device).Severe resistance was experienced after insertion and advancing this coil for some distance through the microcatheter.The physician was unable to advance the pusher any further.The coil was withdrawn, but only the pusher came out of the microcatheter.A microwire was then inserted into the catheter but the physician was unable to advance the wire through the catheter.The microcatheter was then removed along with the broken coil inside.A new microcatheter (lot unknown) was used to continue with the procedure.The second complaint galaxy complex fill coil (641cf0721/p11286) was the 6th coil being positioned inside the aneurysm; there were 5 cms of the coil remaining outside the aneurysm when the physician decided to remove the coil.When being removed the coil broke at the detachment part and the coil could no longer be removed, part of the coil remains protruding from the aneurysm.Procedure was abandoned after the coil pusher fracture as the access vessel left a1 was obstructed by the coil.Procedure was for treatment of subarachnoid hemorrhage due to large ruptured anterior communicating artery aneurysm in a 40 year old male patient whose vessels were reported to be straight.Post-procedure patient was reported to be stable and recovered with no neurological deficits.The patient was placed on double anti-platelet treatment and is still under close follow-up.The complaint products are available for analysis.Patient's preexisting condition.Unidentified product returned.

Brand Name
CASHMERE 14 - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6025984
Report Number2954740-2016-00239
Device Sequence Number1135978
Product Code HCG
UDI-Device Identifier00878528004066
UDI-Public(01)00878528004066(17)181031(10)C21941
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberSRC14112720
Device Lot NumberC21941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date10/28/2016
Patient Sequence Number1
Patient Age40 YR